Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Minimizing Euler characteristics of symplectic four-manifolds
HTML articles powered by AMS MathViewer

by D. Kotschick PDF
Proc. Amer. Math. Soc. 134 (2006), 3081-3083 Request permission

Abstract:

We prove that the minimal Euler characteristic of a closed symplectic four-manifold with given fundamental group is often much larger than the minimal Euler characteristic of almost complex closed four-manifolds with the same fundamental group. In fact, the difference between the two is arbitrarily large for certain groups.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M07, 57R17, 57R57
  • Retrieve articles in all journals with MSC (2000): 57M07, 57R17, 57R57
Additional Information
  • D. Kotschick
  • Affiliation: Mathematisches Institut, Ludwig-Maximilians-Universität München, Theresien- strasse 39, 80333 München, Germany
  • MR Author ID: 267229
  • Email: dieter@member.ams.org
  • Received by editor(s): May 3, 2005
  • Published electronically: May 4, 2006
  • Additional Notes: The author is grateful to P. Kirk for pointing out the question that is answered here.
  • Communicated by: Ronald A. Fintushel
  • © Copyright 2006 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 134 (2006), 3081-3083
  • MSC (2000): Primary 57M07, 57R17, 57R57
  • DOI: https://doi.org/10.1090/S0002-9939-06-08352-3
  • MathSciNet review: 2231635